Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
134 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the signs and symptoms of vasomotor instability?

Answered by
Dr.
Dr. Ram Choudhary

Internal Medicine Specialist

Practicing since :2001

Answered : 2270 Questions

default
Posted on Tue, 24 Nov 2015 in Medicines and Side Effects
Question: I am a 61-year-old male, 195 pounds, 6'0" tall. I suffered a spinal cord injury 3 years ago at level C – 3. I take 3900 mg of Neurontin, 30 mg Wellbutrin, 40 mg simvastatin, 25 mg nortriptyline as needed at bedtime, and .5 mg Ativan as needed at bedtime, as well as an 81 mg aspirin, a multivitamin, and vitamins C, E, and B6.
I have had neuropathy in my hands and feet and some swelling in my feet ever since the accident. However,in the last few months I have been experiencing several bouts daily with burning in my feet that is very erratic. One foot might be ice cold while the other becomes hot and very red. Sometimes this occurs in both feet at the same time. I never know which foot it will effect next. Often I can locate a small area such as a few toes, or the heel that starts to heat up first, then within the next 15 minutes the heat and accompanying pain will spread throughout the foot. I get relief with ice packs.
My physical doctor tells me that all of this is due to autonomic vasomotor instability. I am now trying to determine what might be triggering these episodes. Can you give me some direction?
doctor
Answered by Dr. Ram Choudhary 48 minutes later
Brief Answer:
Regular medications needed

Detailed Answer:
Hi xxxxxxxx,
Welcome to healthcare magic.
You are fortunately saved from crippling injuries because this segment of spinal cord may result in permanent loss of power in limbs and make one crippled for life.
You are having remnant autonomic vasomotor instability as your clinician has diagnosed quite rightly.
The medicines you are taking are appropriate but need to be taken regularly rather then when required basis. These medicines work best way when they make a therapeutic levels in the blood which is not possible when you take them as required basis.
You should add tablet Pregabalin75 which is a prescription drug and is very useful in cases scenarios like yours.
I hope the advise will be helpful for you.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,   ,   ,  
Medical Topics

Recent questions on  Wellbutrin

doctor1 MD

54 y.o. post-menapausal, 140lbs. 5 4 . meds: humira 2x month, toprol (racing heart), lipitor, wellbutrin, prozac & aspirin. my blood pressure has...

doctor1 MD

Im 26. Male. Overall good health and size. Only rx is generic wellbutrin started 4 months ago. Over the last 4 weeks i have noticed about once or...

doctor1 MD

I ve been having extremely bad constipation for over a month. I started a new medication (Cymbalta 90 mg at present). I also take 450 mg of...

doctor1 MD

Hi, i began taking 100mg wellbutrin sr about two weeks ago. I am so tired, to the point that i can t get my schoolwork done. I am working on my MA...

doctor1 MD

I'm interested in trying a benzo medication called clonazolam. I suffer from severe anxiety/panic attacks. Xanax works ok. Do you have any...

doctor1 MD

My mother-in-law was on trazodone prior to having a stroke . She seems to need an antidepressant and I am wondering if trazodone is a proper...

doctor1 MD

I feel like I’m going To lose my job if I don’t get some help. I’ve talk to my doctor, I’ve always been scatterbrained and forgetful but the last...